I've told you in the past about statins and the way they cause a CoQ10 deficiency. With this drug, you don't see the side effect for a year or more. And by then, it may have caused severe damage. But that's just the tip of the iceberg for drugs and nutrient deficiencies.

You see, there are many drugs that cause nutrient deficiencies. Unfortunately, it takes months for the side effects caused by nutrient deficiencies to appear. And the results can be devastating to your health.

Take, for instance, this single case report. When I first saw it, it sent shudders down my spine. A young man took antibiotics that contain the simple molecule pivalic acid. His doctors gave it to him to treat intractable ear infections. At first, everything seemed fine. But after six months on the antibiotic, he had to go to the hospital with repeated convulsions. And he eventually lost consciousness. The doctors ordered IV glucose, but it did nothing.

One of the attending doctors was astute enough to check his carnitine levels. Your body requires carnitine to burn fat and make energy in your mitochondria. His levels were dangerously low. So the doctors gave him IV carnitine. He quickly regained consciousness and recovered. This "side effect" of the drug hadn't been previously reported. And researchers still don't know why the drug depletes carnitine.

Continued Below...

Mediterranean diet in a pill

The easiest way to support healthy cholesterol, blood pressure, and blood sugar at the same time.

Click Here To Learn More

Stories like this are all too common these days. There are countless admissions to hospitals of people on prescription drugs. Many have been on the drugs for months, if not years. But you rarely hear about these side effects. Why? Because when asked, doctors will often believe it couldn't be the drugs causing the problem. "After all, he's been on the drug for months. So it couldn't be the problem." Wrong! This case clearly shows that problems can arise months later.

What's even worse, there's just no way to know if you will or will not have a long-term problem with any given chemical. We're all different genetically and respond to chemicals differently.

This is the problem with chemically based medicine. It's why the deaths from modern medicine ranks behind only heart disease and cancer as the top killers in the U.S. So instead of looking to man-made chemicals to treat your illness, look for any reasonable non-chemical alternative. It could save your life.

Ref: "Carnitine-Associated Encephalopathy Caused by Long-term Treatment With an Antibiotic Containing Pivalic Acid," Makino Y, Sugiura T, et al, Pediatrics, 2007 Aug 27.
Free Report Reveals
The World's Most Effective Way To Melt Away Stress

This free weekly email service brings you cutting-edge information and Dr. Shallenberger's latest advice about your most pressing health concerns.

When you sign up you'll gain instant access to Dr. Shallenberger's newest Special Report:

The World's Most Effective Way To Melt Away Stress.

Connect With Dr. Shallenberger

Connect with Dr. Shallenberger on the Advanced Bionutritionals Facebook Page for his latest advice on your most pressing health concerns, breakthrough developments in natural health, his favorite supplements, special offers, and more.

Dr. Shallenberger's Favorites
Find out about Dr. Shallenberger's favorite vitamins, minerals, and herbs
Doctor's Favorites

Read More